Man dies from fentanyl-laced heroin in Norwich

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

NORWICH — Police are investigating after one man died and a woman was hospitalized in separate tainted heroin overdoses.

On Saturday, just before 7:30 a.m., an unresponsive 18-year-old man was pronounced dead and police determined that the man had been recently using heroin which was laced with fentanyl.

Just after 4:15 p.m., police said a 21-year-old woman overdosed on heroin. She was taken to Backus Hospital where she was treated and is expected to survive.

In both incidents, police said the victims used heroin from white glossy paper bags bearing a red “ladybug” marking stamp. Heroin from those bags tested positive for the substance fentanyl.

The Norwich Police Department would like to caution anyone coming into contact with these bags that they are lethal and further advises that the use of any illegal drug or controlled substance can result in death, especially the use of heroin, regardless of the label displayed on the bags in which it is contained.

This deadly substance is not limited to this type of packaging and has contributed to an increase of overdose related deaths.

Anyone with information regarding illegal drugs is encouraged to call the Norwich Police Department anonymous tip line at (860) 886-5561, extension 500.